Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 12, 2017, 1:49 PM EDT for Lake County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 12, 2017, 2:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 107 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS82 KMLB 121749
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
149 PM EDT WED JUL 12 2017
FLZ144-121845-
Southern Lake County FL-
149 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
245 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Louisa, or 9 miles southeast of Groveland, moving west at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2875 8195 2870 8166 2859 8166 2858 8165
2854 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1747Z 088DEG 11KT 2849 8173
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:45 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 12, 10:45 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1045 AM EDT Wed Jul 12 2017 .DISCUSSION... Current...Axis of the Atlantic high pressure ridge has retreated northward, with the main feature of interest the weak easterly wave/remnant vort lobe associated with erstwhile Atlantic T.D. 4. RAP H85-H70 vort analysis shows the wave has become even more significantly deformed with its axis now severely tilted WNW-ENE from the NW Bahamas to north of Hispaniola. Scattered weak to moderate convection has been increasing along the northern flank of the wave, most numerous offshore the Treasure Coast per KMLB. Wave is immediately preceded by a deforming H30-H20 trough whose axis is along the Florida east coast. Morning RAOB from KXMR shows deep layer E-ENE flow in place with 1.72" of PWAT and fairly high RH between the surface and H90, drier above. Lurking just offshore to the SE is a slug of higher PWATs (2.0" to 2.2") along the tropical wave axis, according to blended TPW product. CCAFS 915MHz profiler data shows averaging easterlies averaging 10-15KT in the surface-2KM layer. Remainder of today..Dominant moderate easterly flow will prevail today, with increasing coverage of showers and a few storms moving onshore. and developing in situ, especially across the southern counties where deeper moisture and strongest low level convergence will reside near the northern flank of the T-wave. The current forecast already shows this trend, and there isn't any compelling reason to make changes at this time. Maxes U80s-90F at the coast and L90s inland. Marginally breezy conditions expected along the Treasure Coast barrier islands and associated with showers /bands moving quickly westward/onshore through the afternoon. && .AVIATION...Progressively increasing rain chances as one heads south from KLEE-KDAB to KMCO-KTIX to KOBE-KSUA, where showers with isolated thunder are already occurring and is fairly numerous. Bands of scattered showers are also forming farther north offshore MLB-DAB. Made adjustments to go with VCSH all aerodromes with the onset times staggered from SE to NW, which seems to be a good call so far. Short fuse AMDs likely to continue for brief TEMPO groups/embedded TS and perhaps gusts up to 30KT throughout the day, especially VRB-SUA. Activity should wane after 02Z or so but may linger over the southern most aerodromes into the overnight. && .MARINE...Made slight grid adjustments to delay onset of the 4FT seas propagating shoreward across the MAOR through tonight by a few hours. This is largely transparent in the CWF, expect for that it keeps 4FT seas out of the 0-20NM legs through 00Z/sunset today. The rest of forecast is unchanged. && Update/Forecasts...Cristaldi Aviation/Radar/Impact WX...Weitlich && Thursday...A dampened easterly wave will move westward across extreme south Florida and the Straits early in the morning with scattered showers moving westward onshore along the coast in the morning with showers/few storms once again developing over the interior by the afternoon. Slightly deeper mean moisture levels across south FL should favor higher rain chances south of a Lake Kissimmee to SIPF1 line (50). Will have lower pops (30-40) across northern sections. Highs will reach around 90 along the coast and lower 90s across the interior. Friday...Deep layer easterly flow will continue on Friday with the surface and mid level ridge axis north of the area. The ridge aloft will strengthen off the NE FL coast with 500mb heights to 594 DM. PWATs are progd as low as 1.40 inches in the morning with some moistening across srn sections in the afternoon. Pops will be lower than normal generally in the 30-40 percent range. Highs will be very warm around 90/lower 90s along the coast to 93-94 across the nrn interior. Saturday-Sunday...The mid level ridge aloft will drift south over central FL with the low level ridge across extending from the Atlantic across the northern FL peninsula. Low level east to southeast flow will continue with PWATS in the 1.5 to 1.7 range each morning. Lingering dry air in the mid levels will keep the airmass somewhat suppressed convectively with the higher chances across the interior each afternoon with the inland moving east coast sea breeze. Will generally have Pops lowest around 30 percent near the east coast and up to 40-50 percent across the interior. Highs in the lower 90s coast to mid 90s interior. Monday-Wednesday...The mid level ridge will remain across central FL on Monday and then start to weaken into mid week as mid level shortwave trough drops southeast toward the mid Atlantic and southeast states. Low level flow will veer to the south to southeast which should allow a slower inland progression of the east coast sea breeze and potential for higher coverage of storms over the interior than over the weekend. Will continue lowest rain chances near the east coast around 30 percent to around 50 percent across the interior each afternoon. High temps expected in the lower 90s along the coast to 93-94 across the nrn interior. && .AVIATION...Thru 13/12Z. Sfc winds: Thru 12/12Z...E/NE 3-5KTS. Btwn 12/12Z-12/16Z...bcmg E/SE 7-11KTS. Btwn 12/16Z-12/19Z...bcmg E 8-12KTS with ocnl G18-22KTS. Btwn 13/01Z-13/04Z...bcmg E/NE 5-8KTS. Vsbys/WX/Cigs... Coastal sites: Thru 12/16Z...isold MVFR shras. Btwn 12/16Z-12/24Z... sct MVFR shras. Aft 13/00Z...slgt chc MVFR shras. Interior sites: Btwn 12/16Z-12/24Z...sct MVFR shras/isold IFR tsras. Btwn 12/00Z-12/02Z...slgt chc IFR tsras. && .MARINE... Today-Tonight...Latest obs from the nearshore data buoys show seas running 2-3FT, building to 3-4FT at buoy010...sfc analysis shows the Atlc ridge axis draped over the north FL border generating a light to gentle easterly breeze. Conditions will gradually deteriorate over the next 24hrs as a t-wave pushes acrs the nrn Bahamas and into the lcl Atl, tightening the sfc pgrad in the process. Winds increasing to a gentle to moderate E/NE breeze with seas building to 3-4FT areawide by mid aftn. The easterly fetch will place the Treasure Coast waters under the Bahama shadow, resulting in rough, short pd wind waves AOB 5sec. Isold/sct shras. Thu...Easterly wind will increase to 10-15 knots across the nrn waters and ~15 knots srn waters as an easterly wave moves westward. Expect a high coverage of morning showers and storms which will move westward on to the mainland into mid day. Seas will build to 3-4 ft near shore and up to 5 ft well offshore. Fri...East winds will decrease to near 10 knots with seas subsiding to 3 ft near shore and 3-4 ft offshore. Sat-Sun...SE winds generally 5-10 knots this weekend with seas 2-3 ft. A ridge will build aloft which will suppress convection across the Atlantic this weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 75 90 77 / 30 20 30 10 MCO 92 75 93 76 / 40 20 40 10 MLB 90 76 90 78 / 40 20 40 20 VRB 89 76 89 76 / 40 20 50 30 LEE 93 75 93 77 / 30 20 40 10 SFB 92 75 93 76 / 30 20 30 10 ORL 92 75 92 77 / 40 20 40 10 FPR 89 76 89 76 / 40 20 50 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Jul 12, 8:14 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 814 AM EDT Wed Jul 12 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 814 AM EDT Wed Jul 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Moisture will increase over central and south Florida as a weak tropical wave (the remnants of Tropical Depression Four) pushes westward across the state. This will allow scattered to numerous showers and isolated thunderstorms to develop over east central Florida today. Steady easterly winds will allow the east coast sea breeze to develop by late morning to early afternoon and push well inland. Interaction with the west coast sea breeze will occur west of the Florida turnpike, where the bulk of any thunderstorm activity will occur. Any storms will move toward the west to southwest up to 15 to 20 mph as they develop. The primary threat with any thunderstorms will be dangerous cloud to ground lightning and heavy downpours. In additional a few stronger storms will have the potential to produce winds gusts up to 40 to 45 mph, mainly across the interior counties. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms that form over the waters and approach the coast this morning, and that form over land this afternoon will be capable of producing gusty winds near 35 knots, as they move to the west to southwest around 15 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered afternoon showers and storms are forecast through late week and into the weekend, with an onshore flow keeping greatest rain chances over the interior. The rip current threat will increase as well as a long period swell moves toward the east Florida coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw/Weitlich
In the hours before
Special weather statement, Jul 12, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
149 PM EDT WED JUL 12 2017
FLZ144-121845-
Southern Lake County FL-
149 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
245 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Louisa, or 9 miles southeast of Groveland, moving west at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2875 8195 2870 8166 2859 8166 2858 8165
2854 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1747Z 088DEG 11KT 2849 8173
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:43 PM EDT | Special Weather Statement | MLB | Osceola | 47 min |
| Jul 12, 3:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jul 12, 5:04 PM EDT | Areal Flood Advisory | MLB | Brevard | 116 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.